MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643); No Code Available (3191)
Date of Event 04/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, if explanted,give date: not applicable, as lens was removed/replaced in the initial surgery.(b)(4).Device evaluation: the reported product was returned for investigation.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make remove and replacement possible.Considering the condition of the lens additional analysis is not possible.The reported complaint was not confirmed.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.The search revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that tecnis symfony toric multifocal intraocular lens (model zxt225 +27.5 diopter) was implanted, removed and replaced in the same surgical procedure from patient's left eye because of a posterior capsular tear.Additional information was received, and it was learnt that the incision was enlarged, a vitrectomy was required and sutures were used during this procedure.Lens model zma00 +26.0 diopter was used as the replacement lens for the patient.Patient was reported as doing good.No further information provided.
 
Additional Manufacturer Narrative
Corrected data: after submission of the initial report, it was realized that explant date was inadvertently populated, but is not applicable as the lens not explanted but was inserted and removed in the same surgical procedure.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8602009
Report Number9614546-2019-00445
Device Sequence Number2193522
Product Code POE
UDI-Device Identifier05050474605930
UDI-Public(01)05050474605930(17)220620
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/20/2022
Device Model NumberZXT225
Device Catalogue NumberZXT225U270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer05/10/2019
10/25/2020
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date06/06/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL 1MTEC30, LOT CE00631.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Date Report Sent to FDA01/01/2005